It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High Cholesterol Message Board


High Cholesterol Board Index


[QUOTE=mg_health]According to the studies I've read, the majority do [u]not[/u] experience [i]negative[/i] side effects from statin use. But as I mentioned before, those who do are more inclined to visit boards like this one for advice on what to do about it (as opposed to those that are fine with the statins).

The following are just [i]some[/i] studies suggesting that side effects from statin use are indeed [i]rare[/i]:

Statin-induced myositis: a commonly encountered or rare side effect?
[img]http://www.ncbi.nlm.nih.gov/entrez/query.fcgi?cmd=Retrieve&db=pubmed&dopt=Abstract&list_uids=16276242&query_hl=111[/img]

Myopathies under therapy with lipid-lowering agents
[img]http://www.ncbi.nlm.nih.gov/entrez/query.fcgi?cmd=Retrieve&db=pubmed&dopt=Abstract&list_uids=15609055&query_hl=134[/img]

Pharmacologic options for aggressive low-density lipoprotein cholesterol lowering: benefits versus risks.
[img]http://www.ncbi.nlm.nih.gov/entrez/query.fcgi?cmd=Retrieve&db=pubmed&dopt=Abstract&list_uids=16098846&query_hl=111[/img]

Current therapy of hypercholesterolemia. How much statin does your patient need?
[img]http://www.ncbi.nlm.nih.gov/entrez/query.fcgi?cmd=Retrieve&db=pubmed&dopt=Abstract&list_uids=12422725&query_hl=134[/img]

Four cases of tendinopathy in patients on statin therapy.
[img]http://www.ncbi.nlm.nih.gov/entrez/query.fcgi?cmd=Retrieve&db=pubmed&dopt=Abstract&list_uids=11707010&query_hl=134[/img]

Now, this doesn't mean I'm a "statin-pusher", as some have suggested. I have no intention of using statins at any time in the near future myself. I'm just going by the studies I discover and interpreting the results, and so far those results lean towards [i]rare[/i] occurrences of side effects. Are all of the studies biased and flawed? Are a lot of people who do have side effects not saying so? Who knows? That may be the case.[/QUOTE]

I think we agreed to disagree on this subject. Yes, I have a few friends who seem to do fine on them, but the majority have done lousy. Maybe I hang with the wrong crowd..... :D

I've read the studies, but as I stated before, know way too many who dropped them due to lousy side effects. Yes, most folks who visit these boards are usually the folks who have had problems and are seeking advice as how to lower their numbers without statins.

I came to this board when it was the OLD board, in 2000 after having nasty problems with statins, as well as Welchol and some other thing I was given, that I can't remember what it was. I tried many natural things suggested, some worked, some didn't, but I keep on trying. If U remember correctly, my GI problems were so bad, even the GI guy and my dr. at the time came to the conclusion I was definitely not cut out to take them. For 6 months I went thru test after test, and luckily they found nothing serious that was causing my problems, but all I ate for all those months were crackers, cheese, baby food and ginger ale. Once they took me off all the stuff, within 2 months I was able to eat normal food, very little at a time, but at least it was solid food.

I will admit, I am super sensative to meds., always have been, but like myself, there just might be alot of other folks who are sensative to certain meds. too. U certainly can't dimiss the number of folks who complain of the same aches and pains, some more severe then others. When I was on statins, I had no computer, so had no knowledge of the side effects, just knew I didn't feel like myself. At one time they had me on Baycol, and I got so weak and had such pains in my legs, I barely could make it to the mailbox and back, let alone try and climb a flight of stairs. Needless to say, I was not about to live like that, so told the dr. I was quitting the pills, cause I had no history of arthritis, and could only attribute these problems to the meds. and he agreed. I do not tell people who are taking them to get off of them, but if anyone asks me if I experienced problems, I let them know I did, and it is up to them to decide if their problems are from the meds. or some other problem. As they say, to each his/her own. Just going by my own experience with them, and what I have heard or seen others go thru.

Enjoy your evening..... :wave:





All times are GMT -7. The time now is 03:42 PM.





© 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!